Alert archive / Kansas / Special Weather Statements in 2016
Special Weather Statement, NWS Wichita, KS
NWS Wichita, KS issued this special weather statement at Aug 7, 2016, 9:44 PM CDT for Chautauqua County, Kansas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2016, 9:44 PM CDT (02:44 UTC)
- Expired
- Aug 7, 2016, 10:15 PM CDT
- In force
- 31 min
- Issued by
- NWS Wichita, KS
County Chautauqua County, KS
The radar
The Tulsa radar (KINX), 111 km from the middle of the area, began a volume at 02:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 2.7 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 285 J/kg
- Mixed-layer CIN
- -166 J/kg
- Mixed-layer LCL
- 1041 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
727 WWUS83 KICT 080244 SPSICT SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 944 PM CDT SUN AUG 7 2016 KSZ098-099-080315- CHAUTAUQUA KS-MONTGOMERY KS- 944 PM CDT SUN AUG 7 2016 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... EASTERN CHAUTAUQUA COUNTY IN SOUTHEASTERN KANSAS... SOUTHWESTERN MONTGOMERY COUNTY IN SOUTHEASTERN KANSAS... * UNTIL 1015 PM CDT * AT 941 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM WITH LOCALLY HEAVY RAINFALL JUST NORTH OF PERU...OR JUST EAST OF SEDAN...MOVING EAST AT 10 MPH. WIND GUSTS OF 40 TO 50 MPH WILL BE POSSIBLE WITH THIS STORM ALONG WITH HEAVY RAINFALL. * LOCATIONS IMPACTED INCLUDE... CANEY...PERU...HAVANA...NIOTAZE AND HALE. PRECAUTIONARY/PREPAREDNESS ACTIONS... THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. && LAT...LON 3700 9617 3722 9617 3728 9584 3700 9587 TIME...MOT...LOC 0242Z 260DEG 8KT 3713 9608 $$ DARMOFAL
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this special weather statement went out at Aug 7, 6:25 PM CDT, 3 hours 19 minutes earlier.
Area forecast discussion, Aug 7, 6:25 PM CDT, 3 hours 19 minutes before
Area Forecast Discussion National Weather Service Wichita KS 625 PM CDT SUN AUG 7 2016 .SHORT TERM...(This evening through Monday night) Issued at 300 PM CDT Sun Aug 7 2016 Analysis loop of satellite, observations, and radar shows a ridge of high pressure nosing down over the area. Additionally, a quasi- stationary boundary extended from the northern Texas Panhandle across northern Oklahoma and into extreme southeast Oklahoma. The main short term forecast challenge continues to be nocturnal convection and temperatures. Clearing has occurred along the front to the south. CAPEs of close to 4000 J/kg with little shear (in Oklahoma) would indicate a small chance of storms organizing into a forward propagating cluster along the front, also supported by the low level moisture transport. However, the best chances do remain south of the forecast area. For tonight, this the cluster could become more widespread as moisture transport increases along the front, affecting southern Kansas. Temperature recovery for Monday hinges on the amount of clearing that is encountered which is tied to the strength of the MCS. That said, if the MCS is weak tonight, then the cold pool from it will not be able to stave off the front from moving back toward the north. If that happens, temperatures could be warmer than forecast. So, offering a forecast with a bit of middle ground. .LONG TERM...(Tuesday through Sunday) Issued at 300 PM CDT Sun Aug 7 2016 Ridge building in the upper levels of the atmosphere does occur toward midweek. This will cause temperatures to reach back up into the middle 90s. The next cold front moves into the area late in the week. This will bring another chance of thunderstorms to the region Friday and Saturday. Shear/buoyancy combinations do show some better signs of favorability with 0-6 km shear of 25 knots. That said, confidence in this outcome is rather low right now. && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 621 PM CDT Sun Aug 7 2016 Low clouds will continue to linger over central Kansas and spread southward overnight with lower cig heights. Meanwhile showers/thunderstorms will develop over Oklahoma and spread northward into southern Kansas tonight. Winds will gradually veer from the northeast to the east/southeast on Monday. Low clouds look to be rather stubborn over mainly central Kansas during the day on Monday. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 72 89 74 95 / 30 20 20 20 Hutchinson 69 88 73 95 / 30 10 10 20 Newton 70 87 73 94 / 30 10 20 20 ElDorado 72 87 73 94 / 40 20 20 20 Winfield-KWLD 74 90 75 96 / 40 20 20 20 Russell 65 84 70 96 / 10 10 20 10 Great Bend 66 87 71 96 / 20 10 20 10 Salina 68 86 72 96 / 20 10 20 10 McPherson 68 88 72 95 / 20 10 20 20 Coffeyville 74 91 74 95 / 30 30 20 20 Chanute 72 88 73 93 / 30 40 20 20 Iola 72 88 73 93 / 40 40 20 20 Parsons-KPPF 74 89 74 94 / 30 30 20 20 && .ICT Watches/Warnings/Advisories... None. && SHORT TERM...KRC LONG TERM...KRC AVIATION...CDJ
Hazardous weather outlook, Aug 7, 3:51 PM CDT, 5 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 351 PM CDT SUN AUG 7 2016 KSZ032-033-047>053-067>072-082-083-091>096-098>100-082100- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 351 PM CDT SUN AUG 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL, SOUTH CENTRAL, AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT SCATTERED STORMS ARE POSSIBLE THIS EVENING ACROSS SOUTH CENTRAL KANSAS. LOCALLY HEAVY RAIN AND ISOLATED DAMAGING WIND GUSTS ARE POSSIBLE WITH THE STRONGEST ACTIVITY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY PERIODIC CHANCES FOR THUNDERSTORMS WILL CONTINUE INTO EARLY NEXT WEEK ACROSS MUCH OF THE AREA. A FEW STRONG STORMS WITH HEAVY RAIN REMAIN POSSIBLE. HEAT INDICES WILL HOVER NEAR THE CENTURY MARK ACROSS MUCH OF THE AREA DURING THE AFTERNOON HOURS FROM TUESDAY THROUGH THURSDAY. A COLD FRONT WILL APPROACH THE AREA LATE IN THE WEEK BRINGING INCREASING CHANCES FOR SHOWERS AND THUNDERSTORMS LATE THURSDAY NIGHT AND FRIDAY. SOME OF THE STORMS ON FRIDAY MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT: HTTP://WEATHER.GOV/WICHITA/HWO/ KRC
In the hours before
Special weather statement, Aug 7, 9:44 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 944 PM CDT SUN AUG 7 2016 KSZ098-099-080315- CHAUTAUQUA KS-MONTGOMERY KS- 944 PM CDT SUN AUG 7 2016 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... EASTERN CHAUTAUQUA COUNTY IN SOUTHEASTERN KANSAS... SOUTHWESTERN MONTGOMERY COUNTY IN SOUTHEASTERN KANSAS... * UNTIL 1015 PM CDT * AT 941 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM WITH LOCALLY HEAVY RAINFALL JUST NORTH OF PERU...OR JUST EAST OF SEDAN...MOVING EAST AT 10 MPH. WIND GUSTS OF 40 TO 50 MPH WILL BE POSSIBLE WITH THIS STORM ALONG WITH HEAVY RAINFALL. * LOCATIONS IMPACTED INCLUDE... CANEY...PERU...HAVANA...NIOTAZE AND HALE. PRECAUTIONARY/PREPAREDNESS ACTIONS... THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. && LAT...LON 3700 9617 3722 9617 3728 9584 3700 9587 TIME...MOT...LOC 0242Z 260DEG 8KT 3713 9608 DARMOFAL
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 10:09 PM CDT | Areal Flood Warning | ICT | Chautauqua, Montgomery | 5 hr |
| Aug 7, 11:24 PM CDT | Special Weather Statement | ICT | Harper, Kingman, Sumner | 36 min |
| Aug 7, 11:27 PM CDT | Special Weather Statement | ICT | Sumner | 33 min |
| Aug 7, 11:56 PM CDT | Special Weather Statement | ICT | Kingman | 34 min |
| Aug 8, 12:04 AM CDT | Special Weather Statement | ICT | Sumner | 41 min |
| Aug 8, 12:15 AM CDT | Areal Flood Warning | ICT | Kingman, Sedgwick, Sumner | 15 hr |
| Aug 8, 12:29 AM CDT | Flash Flood Warning | ICT | Kingman, Reno, Sedgwick, Sumner | 5 hr |
| Aug 8, 12:38 AM CDT | Flash Flood Watch | ICT | Allen, Butler, Chautauqua, Cowley, Elk, Greenwood and 11 more | 5 hr |
| Aug 8, 2:08 AM CDT | Areal Flood Warning | ICT | Greenwood, Woodson | 13 hr |
| Aug 8, 5:56 AM CDT | River Flood Warning | ICT | Kingman | 18 hr |
| Aug 8, 8:42 AM CDT | River Flood Warning | ICT | Sumner | 30 hr |
| Aug 8, 8:42 AM CDT | River Flood Warning | ICT | Cowley | 53 hr |
Nearby
Special Weather Statements in Kansas, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.